Aa
A
A
A
Close
Multiple Sclerosis Community
9.17k Members
335728 tn?1331418012

Well, back to the drawing board again...

Just wanted to let you all know that I went to the dr. this afternoon and now I am totally at a loss as to what to say!  Well not really other than back to the drawing board I guess...

They were testing me for Myasthenia Gravis and this dr. didn't have those results so I guess I don't have that since I haven't heard from the neuro stating otherwise.

My g.p. or p.c.p. as most of you call them, got a letter from my neuro and apparently my neuro thinks that my meds need to be decreased and then I need to be put on an antidepressant for the neuropathic pain that I am having.  Great, so I am overdosing on my meds thanks to the last neuro I had and overdosing on these meds apparently can be the cause of my memory loss, balance impairment and speech problems.  They didn't say anything about my sight problems etc. but I guess they will get to that sometime eh?

When I asked my g.p. (pcp) what the he** is causing my neuropathic pain if the MS is in remission according to the neuro, shouldn't there be something causing this pain?  She said that she didn't have anything to offer me disease wise to explain the pain but we will work on decreasing the meds for now and see what happens.  

I didn't bother to ask her what she or the neuro thought were causing the severe muscle spasms I was having at night and the vertical double vision and etc. etc. etc....

I have been having a heaviness in my chest lately and she is sending me for a lung function test...

I have been having trouble swallowing, choking on pills, swallow reflex disappears into thin air and I can't swallow...she is sending me for a barium swallow on the 18th...

Ya know what?  I just about have given up...I asked her about applying for disability, I have been without a job for a year, no income for a year, I know I can't work the way I am feeling right now...she said to wait a few months to see what happens...what the he**...I have already waited a whole year!

ARRRRGH!!!
12 Responses
222135 tn?1236491821
I am so sorry you are having all this added trouble. I will pray that you get more answers and more importantly some relief.

Penn
293157 tn?1285877039
Oh no..I'm sorry to hear what you are going through...it must be a canadaian thing..hehehe...I'm getting the same rigamaroll??  here in Vancouver BC... my older Daughter lives in Edmonton and love fishing too in the river.

I have been only seeing my own GP for the last 6 months...I don't want to see any specialist unless I have too..they are just so frustrating.  the way they treat you is so terrible.  I do have to have a sleep study next Thurs..and say the specialist a couple of days ago..he was just too busy to answer my questions...boy oh boy.  

So, here we go again.  I'm still waiting for the c spine MRI, bugging my GP as too why it's taking since Sept and I haven't had a date booked yet?  Or my colonoscopy?? Haven't heard a thing?  So I wait in pain, taking more Tylnol 3... guess they will tell me next that I take too many..hahaha...

Well, Rena, hang in there...I know that there aren't too many of us from canada on here?  I've seen a few....and I guess it's just a long to get answer in any province.  
I'm here for you to lean on...just hang in there and wait it out...Hopefully we will have some answers this year...it's been two and a half for me...

Andrea
Avatar universal
I was really hoping you would get the answers you needed when you went to the doctor.

But, you just gotta love the medical system! It's a pain in the butt thinking they "might" give you some hope or perhaps some answers, only to come out of there with nothing but more questions!

Don't give up, girl! You are our rock.

I understand your frustration with all of this ****. But you will get the answers you need in time.

Isn't that want we all want is the "answers"? So few of us get them until the doctors are good and ready to get around to actually doing their job instead of seemingly just passing the time. The gotta pay for that new "JAG" somehow, right?

Sorry for the sarcasim. But, thats the way I have been feeling about all of this as I am sure many other people here have.

Just ranting over here. lol

Your friend,
Kathy



195469 tn?1388326488
The neuopathic pain (if that's what the doctor's think it is) can be helped by some things like Neurontin.  If this pain also includes spasms, there are excellent medications that can help with those.

There is no reason anyone should ever have to suffer needlessly in todays' world.

It does sound like your doctor is doing all the right tests to find out what is causing your chest discomfort and your swallowing problems.  Thank goodness.

I hope you get some relief and soon.

HUGS,
Heather
335728 tn?1331418012
The problem is, is that I am already on Neurontin 1600mg/day and that along with the Tegretol 1200mg/day are the two drugs they are reducing my doses of...that is why they want to try that antidepressant for the neuropathic pain once the anti-seizure meds are reduced.  I asked her what to do in the meantime for the neuropathic pain and she just shrugged her shoulders and said to wait and see what happens...I figure that she should just throw me in a pit of fire ants, at least then I would know what is coming!

Rena705
Avatar universal
MY HEART BREAKS FOR YOU AS I KNOW THAT THE NEUROPATHIC PAIN IS HORRIFIC IN DEALING WITH.

I RECENTLY HAD A EMG/NCS AND IT CAME BACK OKAY,SO THEY HAVE ATTRIBUTED THE PAIN IN THE RIGHT SIDE TORSAL TO THE MS.

I HAVE FOUND NEURONTIN TO BE HELPFUL BUT WHEN IT FLAIRS UP,IT DOESN'T SEEM TO HELP AND USUSALLY MY MS IS IN REMISSION.

OF WHAT I KNOW OF THE CANADIAN HEALTH SYSTEM,THEY SEEM TO DRAG THERE FEET WHEN IT COMES TO TESTING.

I HAVE TROUBLE WITH BALANCE,BRAIN FOG AND MEMORY PROBLEMS.MY SPEECH CAN BECOME AN ISSUE.

I NEVER THOUGHT THAT MY MEDS WERE AN ISSUE,AND I TAKE 7 A DAY AND SOME MULTIPLE TIMES.

HAVE YOU SEEN A NEURO-OPTHOMOLOGIST FOR THE DOUBLE VISION?I HAVE A SMALL PRISM IN MY LEFT LENSE THAT HELPS.

FOR THE SPASMS THERE ARE MEDS TO HELP THEM

I WISH I HAD MORE ANSWERS,I CAN UNDERSTAND YOUR FRUSTRATIONS,I FEEL IF MY MS IS IN REMISSION THEN WHY DO I HAVE THESE SYMPTOMS AND MY NEURO SAID WITH EACH RELAPSE SOME RESIDUAL SIDE EFFECTS CAN BE LEFT.

AT LEAST YOUR GP IS LOOKING INTO FURTHER TESTING

I HAVE HAD THE BARIUM SWALLOW,NOT A BREAKFAST OF CHAMPIONS ,BUT DID COME BACK NORMAL

THE WHOLE TESTING PROCESS GETS AGRAVATING

SENDING YA HUGS

T-LYNN
Have an Answer?
Top Neurology Answerers
987762 tn?1331031553
Australia
5265383 tn?1483811956
ON
1756321 tn?1547098925
Queensland, Australia
1780921 tn?1499305393
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease